Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 6, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 6, 2009, 2:46 PM CST. It took effect at Mar 7, 2009, 1:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 2:46 PM CST (20:46 UTC)
- In effect from
- Mar 7, 2009, 1:00 PM CST
- Expired
- Mar 7, 2009, 9:00 PM CST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 062046 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 146 PM MST FRI MAR 6 2009 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO TODAY... .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEW MEXICO ON SATURDAY AS A SURFACE LOW DEEPENS IN THE TEXAS PANHANDLE. THIS WILL RESULT IN STRONG GUSTY WINDS IN SOUTHERN NEW MEXICO WITH WEST TO SOUTHWEST WINDS AT 35 MPH WITH GUSTS TO MORE THAN 45 MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES IN THE DESERT LOCATIONS. NMZ022-023-025-071215- /O.NEW.KEPZ.WI.Y.0006.090307T1900Z-090308T0300Z/ /O.CON.KEPZ.WI.Y.0005.000000T0000Z-090307T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... MESCALERO...CLOUDCROFT...TIMBERON 146 PM MST FRI MAR 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH A DEEPENING SURFACE LOW WILL RESULT IN INCREASING WINDS ACROSS SOUTHERN NEW MEXICO. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO MORE THAN 45 MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE IN SOME DESERT LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ024-030>032-TXZ055-056-071215- /O.NEW.KEPZ.WI.Y.0006.090307T1900Z-090308T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...LORDSBURG...DEMING... LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 146 PM MST FRI MAR 6 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH A DEEPENING SURFACE LOW WILL RESULT IN INCREASING WINDS ACROSS SOUTHERN NEW MEXICO. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO MORE THAN 45 MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE IN MANY DESERT LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAUSETT
1 follow-up statement
000 WWUS74 KEPZ 071150 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 450 AM MST SAT MAR 7 2009 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO TODAY... .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEW MEXICO ON SATURDAY. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE AFTERNOON. ADDITIONALLY...A SURFACE LOW WILL DEEPEN IN THE TEXAS PANHANDLE THAT WILL TIGHTEN THE SURFACE PRESSURE GRADIENT. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR IN SOUTHERN NEW MEXICO AND FAR WEST TEXAS DURING THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES IN LOWLAND DESERT LOCATIONS. WINDS WILL DIMINISH DURING THE EVENING. NMZ022>025-030>032-TXZ055-056-080300- /O.CON.KEPZ.WI.Y.0006.090307T1900Z-090308T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 450 AM MST SAT MAR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH A DEEPENING SURFACE LOW WILL GENERATE STRONG SOUTHWEST TO WEST WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. WIND SPEEDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE IN DUST PRONE AREAS OF THE DESERT. WINDS WILL GRADUALLY DIMINISH DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:47 AM CST, 10 hours 59 minutes earlier.
Area forecast discussion, Mar 6, 3:47 AM CST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
247 AM MST FRI MAR 6 2009
.SYNOPSIS...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND SATURDAY BRINGING WINDY
CONDITIONS THE NEXT TWO DAYS ALONG WITH COOLER TEMPERATURES
TOMORROW. WESTERLY WINDS WILL CAUSE CONTINUED DRY WEATHER AND
SEASONABLY MILD TEMPERATURES FOR MOST OF NEXT WEEK.
&&
.DISCUSSION...
UPPER TROUGH WITH AN ATTENDANT PACIFIC COLD FRONT ARE MOVING INTO
SOUTHERN CALIFORNIA AND GREAT BASIN EARLY THIS MORNING WITH SYSTEM
ADVANCING INTO ARIZONA LATER TODAY. LEE CYCLONE WILL CONCURRENTLY
DEVELOP OVER SOUTHEASTERN COLORADO WITH LOW AND MID LEVEL
GRADIENTS STRENGTHENING AND SOUTHWEST WINDS TRANSPORTING MORE
WARM AIR INTO THE CWA. BACKING FLOW IS ALSO ADVECTING RATHER
ABUNDANT HIGH LEVEL PACIFIC MOISTURE INTO THE SOUTHWESTERN U.S.
INDICATING EXTENSIVE CLOUD COVER TODAY. HOWEVER AIR MASS WILL
REMAIN DRY BELOW 600 MB WITH ELEVATED MIXING HEIGHTS. AS A RESULT
EXPECT WARM AND WINDY CONDITIONS TODAY FURTHER CONTRIBUTING TO AN
EVOLVING DROUGHT SITUATION.
TROUGH AND FRONT WILL ACCELERATE EASTWARD ACROSS NEW MEXICO AND
WESTERN TEXAS LATE TONIGHT AND SATURDAY AS LEE CYCLONE AND
TRAILING SURFACE TROUGH INTENSIFY. WINDS WILL FURTHER INCREASE ON
SATURDAY WITH SPEEDS NEAR ADVISORY CRITERIA DESPITE LOW LEVEL COOL
AIR ADVECTION. STRONG DYNAMICS VIA DIFFERENTIAL PVA ALONG WITH
ABUNDANT MID LEVEL MOISTURE MAY BRING ISOLATED LIGHT RAINS TO
SOUTHWESTERN NEW MEXICO TONIGHT...ESPECIALLY OVER THE GILAS...BUT
LACK OF MOISTURE BELOW 600 MB INDICATE DRY WEATHER ELSEWHERE.
PROGRESSIVE PATTERN WILL PERSIST INTO NEXT WEEK AS ANOTHER DEEP
TROUGH MOVES INTO THE WESTERN U.S. SUNDAY THROUGH TUESDAY WHILE LEE
CYCLOGENESIS AGAIN OCCURS OVER SOUTHEASTERN COLORADO. TROUGH WILL
HAVE A MORE NORTHERLY TRACK RESULTING IN OCCASIONALLY BREEZY TO
WINDY WEST TO SOUTHWEST WINDS AND DRY WEATHER ACROSS CWA NEXT
WEEK.
&&
.AVIATION...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND SATURDAY BRINGING WINDY
CONDITIONS AND VERY ISOLATED LIGHT RAIN SHOWERS THE NEXT TWO DAYS.
VFR CONDITIONS WILL PREVAIL BUT WITH WIDESPREAD CEILINGS ABOVE
10,000 FEET AGL. MODERATE OR GREATER TURBULENCE BELOW 6000 FEET
AGL...ESPECIALLY ALONG EASTERN SLOPES.
&&
.FIRE WEATHER...
RATHER DEEP UPPER TROUGH WITH AN ASSOCIATED COLD FRONT WILL MOVE
ACROSS ARIZONA TODAY BEFORE ADVANCING THROUGH NEW MEXICO AND
WESTERN TEXAS ON SATURDAY. A SURFACE LOW WILL MEANWHILE DEEPEN
OVER SOUTHEASTERN COLORADO. THIS WEATHER PATTERN WILL GENERATE
STRONG WEST TO SOUTHWEST WINDS TODAY AND SATURDAY WITH VENTILATION
REMAINING GOOD TO EXCELLENT. THE WINDS WILL ALSO TRANSPORT WARM
DRY AIR INTO THE REGION TODAY SUSTAINING VERY HIGH FIRE DANGERS AND
CAUSING RED FLAG CONDITIONS. COOLER TEMPERATURES ARE FORECASTED ON
SATURDAY BUT INFLOW OF DRY AIR COMBINED WITH STRONG WINDS SUGGEST
A RED FLAG SITUATION AGAIN TOMORROW AFTERNOON. OCCASIONALLY BREEZY
WEST WINDS WILL OCCUR FOR MOST OF NEXT WEEK RESULTING IN
SEASONABLY WARM TEMPERATURES WITH LOW HUMIDITIES AND NO THREAT OF
RAINFALL. THUS EXPECT FIRE DANGER WILL REMAIN HIGH OR GREATER.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 81 55 73 46 72 / 0 0 0 0 0
SIERRA BLANCA TX 82 52 73 47 72 / 0 0 0 0 0
LAS CRUCES 79 50 72 44 70 / 0 0 0 0 0
ALAMOGORDO 79 47 67 42 68 / 0 0 0 0 0
CLOUDCROFT 65 32 44 28 46 / 0 10 0 0 0
TRUTH OR CONSEQUENCES 77 45 68 39 66 / 0 10 10 0 0
SILVER CITY 70 37 61 31 58 / 0 10 10 0 0
DEMING 78 46 71 39 68 / 0 10 0 0 0
LORDSBURG 76 45 70 37 67 / 0 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
NMZ111-112.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Mar 6, 5:10 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 410 AM MST FRI MAR 6 2009 NMZ022>025-030>032-TXZ055-056-071300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 410 AM MST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL TROUGH TO THE WEST COMBINED WITH A DEVELOPING SURFACE LOW TO THE NORTHEAST WILL CAUSE WINDY CONDITIONS TODAY. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 25 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONG WINDS...WARM TEMPERATURES AND LOW HUMIDITIES WILL SUSTAIN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY SATURDAY WITH WEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. BLOWING DUST WILL REDUCE VISIBILITIES OVER A FEW LOCATIONS TOMORROW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:48 PM CST | Red Flag Warning | EPZ | El Paso, Hudspeth | 24 hr |
| Mar 6, 12:22 PM CST | Fire Weather Watch | EPZ | El Paso, Hudspeth | 8 hr |
| Mar 6, 4:13 AM CST | Wind Advisory | EPZ | 15 hr |
Nearby
Wind Advisories in Texas, 2009Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.